MAUDE Adverse Event Report: SYNTHES GMBH 10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.057S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event: only the event year is known.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The nail was implanted in (b)(6) 2022.The nail was discovered to be broken in (b)(6) 2022.The nail was broken at the aperture.The distal locking screw was intact.The nail was removed, and the patient¿s fracture was revised using a 95 degree blade plate.No further information is available.This report involves one 10mm/130 deg ti cann tfna 360mm/left - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument.Manufacturing date: 20-oct-2021.Expiration date: 30-sep-2031.Part number: 04.037.057s, 10mm/130 deg ti cann tfna 360mm/left ¿ sterile.Lot number: 435p443 (sterile).One piece was scrapped at op#30, gun drill for tooling break.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria, apart from the one piece noted.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log (pll) lppf was reviewed and determined to be conforming.Scn 20954 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong 130 degree, tfna.Lot number: 389p026.Production order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, bp58.Lot number: 415p190.At op#40, anodize, rework was documented for 1 piece.Production order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00.Lot number: 75p6795.Inspection instruction met all inspection acceptance criteria.Certified test report supplied dated 02-oct-2020 and certificate of analysis supplied to perryman dated 03-oct-2019 were reviewed and determined to be conforming.The heat number was noted to be pvd6916.Lot summary report dated 09-sep-2021 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 10/130 deg ti cann tfna 360/left - sile (04.037.057s / 435p443) was broken at the proximal slot for the helical blade/screw.The broken fragment was received.The rupture of the device was generated in the area where the blade is supposed to be inserted.Drill marks were observed within the proximal slot.No other issues were observed with the complaint device.A dimensional inspection was unable to be performed due to post manufacturing damage and deformation.The observed condition of the device was consistent with a random component failure, possibly due to damage during the insertion process.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 10/130 deg ti cann tfna 360/left - sile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: rev h (current and manufactured).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16025734
Report Number8030965-2022-11401
Device Sequence Number5629522
Product Code HSB
UDI-Device Identifier10886982096135
UDI-Public(01)10886982096135
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.057S
Device Catalogue Number04.037.057S
Device Lot Number435P443
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: TRAUMA; UNK - SCREWS: LOCKING: CMF
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale